EconPapers    
Economics at your fingertips  
 

Numerical solution of the Hamilton–Jacobi–Bellman formulation for continuous-time mean–variance asset allocation under stochastic volatility

K Ma and P. A. Forsyth

Journal of Computational Finance

Abstract: ABSTRACT We present efficient partial differential equation (PDE) methods for continuous-time mean-variance portfolio allocation problems when the underlying risky asset follows a stochastic volatility process. The standard formulation for mean-variance optimal portfolio allocation problems gives rise to a two-dimensional nonlinear Hamilton–Jacobi–Bellman (HJB) PDE. We use a wide stencil method based on a local coordinate rotation to construct a monotone scheme. Further, by using a semi-Lagrangian timestepping method to discretize the drift term, along with an improved linear interpolation method, accurate efficient frontiers are constructed. This scheme can be shown to be convergent to the viscosity solution of the HJB equation, and the correctness of the proposed numerical framework is verified by numerical examples. We also discuss the effects on the efficient frontier of the stochastic volatility model parameters.

References: Add references at CitEc
Citations:

Downloads: (external link)
https://www.risk.net/journal-of-computational-fina ... tochastic-volatility (text/html)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:rsk:journ0:2464637

Access Statistics for this article

More articles in Journal of Computational Finance from Journal of Computational Finance
Bibliographic data for series maintained by Thomas Paine ().

 
Page updated 2025-03-19
Handle: RePEc:rsk:journ0:2464637